Alert archive / Iowa / Tornado Warnings in 2022
Tornado Warning 5, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Mar 5, 2022, 4:34 PM CST for 4 counties in Iowa. It was in force for 41 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 5, 2022, 4:34 PM CST (22:34 UTC)
- Expired
- Mar 5, 2022, 5:15 PM CST
- In force
- 41 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Dallas County, IA, Madison County, IA, Polk County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 38 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 4:35 PM CST | TORNADO | Winterset, IA | TORNADO ONGOING WITH DEBRIS S OF WINTERSET - MULTIPLE REPORTS VIA TRAINED SPOTTER AND EMERGENCY MANAGERS. |
| Mar 5, 4:48 PM CST | TORNADO | 2 Ssw Winterset, IA | TORNADO DAMAGE IN WINTERSETT TO SHED REPORTED VIA TWITTER. |
| Mar 5, 4:50 PM CST | TORNADO | 1 Wsw Winterset, IA | TORNADO DAMAGE REPORT VIA SPOTTER NETWORK - BARNS DESTROYED AND HOUSES BADLY DAMAGED IN WINTERSET (SN#52266). |
| Mar 5, 4:51 PM CST | TORNADO | 2 Ese Winterset, IA | TORNADO DAMAGE REPORTED VIA SPOTTER NETWORK - TREE DAMAGE AND MINOR DAMAGE TO A HOME AT THIS LOCATION. (SN#52267). |
| Mar 5, 4:55 PM CST | HAIL 0.25 | 1 W West Des Moines, IA | PEA SIZED HAIL REPORT VIA TRAINED SPOTTER PK1011. |
| Mar 5, 5:00 PM CST | TORNADO | 1 Sse Winterset, IA | TORNADO DAMAGE REPORT VIA SPOTTER NETWORK - 12 TREES SNAPPED BRANCHES SNAPPED, PATH A COUPLE HUNDRED YARDS WIDE ON CLARK TOWER ROAD 1/2 MILE NORTH OF ST CHARLES ROAD SOUTH OF WINTERSET, IOWA (SN#52268). |
| Mar 5, 5:07 PM CST | TORNADO | 3 Nw Martensdale, IA | STORM CHASER REPORT OF TORNADO DAMAGE ALONG I-35 AND 2 MILES N OR RT. 92 VIA TWITTER. |
| Mar 5, 5:09 PM CST | TORNADO | Norwalk, IA | MULTIPLE REPORTS OF TORNADO ON THE GROUND VIA PUBLIC AND FIRE FIGHTER CONFIRMED IN NORWALK. |
| Mar 5, 5:12 PM CST | TORNADO | 3 N Patterson, IA | TORNADO DAMAGE REPORT VIA SPOTTER NETWORK - THERE IS DAMAGE TO A STRUCTURE HERE AS WELL AS EXTENSIVE TREE DAMAGE IN THIS AREA (SN#52270). |
| Mar 5, 5:12 PM CST | TORNADO | Spring Hill, IA | TORNADO ONGOING REPORT VIA SPOTTER NETWORK - LARGE RAIN WRAPPED MULTI VORTEX TORNADO ON THE GROUND 2 MILES NORTH OF MY LOCATION MOVING NE (SN#52269). |
| Mar 5, 5:20 PM CST | TORNADO | 2 Se Norwalk, IA | TORNADO DAMAGE REPORT VIA SPOTTER NETWORK - APPARENT DAMAGE TO SEVERAL HOUSES AND STRUCTURES JUST SOUTH OF HWY G24 AND R57 IN NORWALK. APPARENT TORNADO PATH (SN#52271). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 2:04 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
174
WFUS53 KDMX 052234
TORDMX
IAC049-121-153-181-052315-
/O.NEW.KDMX.TO.W.0005.220305T2234Z-220305T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
434 PM CST Sat Mar 5 2022
The National Weather Service in Des Moines has issued a
* Tornado Warning for...
Southwestern Polk County in central Iowa...
Northeastern Madison County in south central Iowa...
Southeastern Dallas County in central Iowa...
Northern Warren County in south central Iowa...
* Until 515 PM CST.
* At 434 PM CST, a severe thunderstorm capable of producing a tornado
was located near Winterset, moving northeast at 50 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
West Des Moines, Norwalk, Windsor Heights, Des Moines Int'l
Airport, Southridge Mall, Des Moines, Carlisle, Principal Park,
Iowa Events Center, Drake Stadium And Knapp Center, Pleasant Hill
and Iowa State Fairgrounds.
This includes the following highways...
Interstate 35 between mile markers 54 and 71.
Interstate 80 between mile markers 134 and 137.
Interstate 235 between mile markers 3 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4124 9398 4137 9408 4168 9360 4144 9339
TIME...MOT...LOC 2234Z 236DEG 45KT 4131 9406
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Donavon4 follow-up statements
568
WWUS53 KDMX 052239
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
439 PM CST Sat Mar 5 2022
IAC049-121-153-181-052315-
/O.CON.KDMX.TO.W.0005.000000T0000Z-220305T2315Z/
Polk IA-Madison IA-Dallas IA-Warren IA-
439 PM CST Sat Mar 5 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
SOUTHWESTERN POLK...NORTHEASTERN MADISON...SOUTHEASTERN DALLAS AND
NORTHERN WARREN COUNTIES...
At 439 PM CST, a confirmed large and extremely dangerous tornado was
located over Winterset, moving northeast at 50 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Des Moines, West Des Moines, Indianola, Norwalk, Pleasant Hill,
Winterset, Windsor Heights, Carlisle, Saylorville, Southridge Mall,
Iowa State Fairgrounds, Principal Park, Des Moines Int'l Airport,
Drake Stadium And Knapp Center, Iowa Events Center, Hartford,
Martensdale, Cumming, Patterson and Bevington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4124 9398 4137 9408 4168 9360 4144 9339
TIME...MOT...LOC 2239Z 236DEG 45KT 4135 9399
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN
$$
Donavon268
WWUS53 KDMX 052251
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
451 PM CST Sat Mar 5 2022
IAC049-121-153-181-052315-
/O.CON.KDMX.TO.W.0005.000000T0000Z-220305T2315Z/
Polk IA-Madison IA-Dallas IA-Warren IA-
451 PM CST Sat Mar 5 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
SOUTHWESTERN POLK...NORTHEASTERN MADISON...SOUTHEASTERN DALLAS AND
NORTHERN WARREN COUNTIES...
At 451 PM CST, a confirmed large and extremely dangerous tornado was
located 7 miles northwest of Avenue Of The Saints Event Center, or 8
miles east of Winterset, moving northeast at 45 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado. Damage has been
reported near the Winterset area and just south.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Des Moines, West Des Moines, Indianola, Norwalk, Pleasant Hill,
Windsor Heights, Carlisle, Saylorville, Southridge Mall, Iowa State
Fairgrounds, Principal Park, Des Moines Int'l Airport, Drake Stadium
And Knapp Center, Iowa Events Center, Hartford, Martensdale, Cumming,
Patterson, Bevington and Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4128 9391 4141 9400 4168 9360 4144 9339
TIME...MOT...LOC 2251Z 238DEG 39KT 4139 9387
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN
$$
Donavon762
WWUS53 KDMX 052258
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
458 PM CST Sat Mar 5 2022
IAC049-121-153-181-052315-
/O.CON.KDMX.TO.W.0005.000000T0000Z-220305T2315Z/
Polk IA-Madison IA-Dallas IA-Warren IA-
458 PM CST Sat Mar 5 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
SOUTHWESTERN POLK...NORTHEASTERN MADISON...SOUTHEASTERN DALLAS AND
NORTHERN WARREN COUNTIES...
At 457 PM CST, a confirmed large and extremely dangerous tornado was
located near Norwalk, moving northeast at 45 mph. This tornado will
be near Norwalk soon. Please take shelter immediately if you are in
Norwalk.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Des Moines, West Des Moines, Indianola, Norwalk, Pleasant Hill,
Windsor Heights, Carlisle, Saylorville, Southridge Mall, Iowa State
Fairgrounds, Principal Park, Des Moines Int'l Airport, Drake Stadium
And Knapp Center, Iowa Events Center, Hartford, Martensdale, Cumming,
Patterson, Bevington and Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4128 9391 4141 9400 4168 9360 4144 9339
TIME...MOT...LOC 2257Z 238DEG 39KT 4142 9379
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN
$$
Donavon138
WWUS53 KDMX 052314
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
514 PM CST Sat Mar 5 2022
IAC049-121-153-181-052323-
/O.EXP.KDMX.TO.W.0005.000000T0000Z-220305T2315Z/
Polk IA-Madison IA-Dallas IA-Warren IA-
514 PM CST Sat Mar 5 2022
...THE TORNADO WARNING FOR SOUTHWESTERN POLK...NORTHEASTERN
MADISON...SOUTHEASTERN DALLAS AND NORTHERN WARREN COUNTIES WILL
EXPIRE AT 515 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However a tornado
warning remains in effect for parts of Polk, Jasper and Northern
Warren counties until 545 pm CST.
A Tornado Watch remains in effect until 800 PM CST for central and
south central Iowa.
LAT...LON 4128 9391 4141 9400 4168 9360 4144 9339
TIME...MOT...LOC 2313Z 242DEG 34KT 4148 9363
$$
DonavonWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Mar 5, 2:49 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 5, 2:49 PM CST, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 249 PM CST Sat Mar 5 2022 .DISCUSSION.../Tonight through Saturday/ Issued at 248 PM CST Sat Mar 5 2022 Key Messages: - Severe weather possible through this evening, then windy at times tonight. - Light snow Sunday night into Monday morning, mainly southeast. - Potential widespread snowfall around Thursday. An active early spring weather pattern is underway. A large 500 mb trough stretches from the plains of central Canada southwestward down the Rockies and into the Las Vegas region. A strong leading impulse that ejected out of the trough has closed off as its moving near the Nebraska/South Dakota border this afternoon. At the surface a cyclone has rapidly developed on the leading flank of the 500 mb trough and is rocketing northeastward from northeastern Kansas into Iowa, producing several waves of thunderstorms with a potential for severe weather and tornadoes from southwestern into central and south central Iowa in the next several hours. The surface low and its trailing cold front and attendant storms should sweep out of our service area later in the evening, likely exiting our east around 02Z or so, after which strong northwest winds will spread across the region, pumping in colder air with some light wraparound precipitation in the form of a wintry mix briefly affecting our northwestern and northern counties tonight, but with little accumulation. Ongoing wind advisory looks solid, but did push back the start time a couple hours due to a bit slower evolution of the system than previously forecast. Sunday will be cool but quiet in Iowa, but by late in the day the bulk of the vorticity associated with the southern extent of the 500 mb trough will have moved from the southwestern U.S. up into the High Plains, and will subsequently scrape across Iowa and Missouri later Sunday night into Monday morning. As it does so, it will spread light precipitation across much of the state, but mainly the southeast two thirds or so. Forecast soundings show snow much more persistently today, as opposed to previous runs indicating more potential for freezing rain at times, and have trended the forecast to all snow for the event. Even so, accumulations are expected to remain light, around an inch or two in our southeast. The impacts should be minor, but if the snow lingers into the Monday morning commute it may result in some slick roads. From midday Monday through Tuesday night a respite is in store, with benign and dry weather and temperatures rebounding into the 40s on Tuesday afternoon. By Wednesday however, a large 500 mb gyre will be set up over Hudson Bay, with a broad trough swinging around its southwest flank into the northern U.S. Rockies. As this rotates eastward it will affect our region later in the week, with long range models painting a swath of accumulating snowfall right across Iowa between Wednesday night and Thursday night. Forecast temperatures and soundings indicate snow as the most likely precipitation type, but there may be an opportunity for a rain mix in southern Iowa if temperatures warm enough on Thursday. Will refine the forecast for this system in the coming days. Regardless, the passage of the aforementioned trough and subsequent northwesterly steering flow will send temperatures plummeting by the end of the week, with Friday afternoon highs likely only in the 20s to perhaps lower 30s - well below seasonal normals. Winter is not done yet folks. && .AVIATION.../For the 18Z TAFS through 18Z Sunday afternoon/ Issued at 1138 AM CST Sat Mar 5 2022 Scattered thunderstorms and areas of low ceilings will produce periodic IFR or lower conditions at the terminals this afternoon and evening, which are described using VC and TEMPO groups in the 18Z TAFs. Amendments are likely based on short term convective trends. The storms will move out around 00-02Z or so, after which lingering MVFR ceilings will affect primarily the northern terminals tonight before clearing out. Strong WNW winds are also forecast overnight and may create LLWS and crosswind issues on some runways, especially those with N-S orientation. && .DMX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 PM this evening to 3 AM CST Sunday for IAZ034>039-044>050-057>062-070>075-081>086-092>097. && DISCUSSION...Lee AVIATION...Lee
Hazardous weather outlook, Mar 5, 12:25 PM CST, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 1225 PM CST Sat Mar 5 2022 IAZ004>007-015>017-023>028-033>039-044>050-057-058-070-061830- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Cass- 1225 PM CST Sat Mar 5 2022 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight There is a slight risk for severe weather later this afternoon into early this evening. Damaging wind gusts, tornadoes, and hail will be possible during this timeframe. .DAYS TWO THROUGH SEVEN...Sunday through Friday Rainfall from the Saturday storms will runoff into area rivers and cause within bank rises. Where river ice remains, particularly over northern Iowa, it is possible ice jams could develop and cause localized flooding Sunday or early next week. A wintry mix and snow is possible Sunday night into Monday. At least minor snow accumulations are possible with the highest confidence in accumulations over southeastern Iowa. .SPOTTER INFORMATION STATEMENT... Spotters may be needed this afternoon and early evening. IAZ059>062-071>075-081>086-092>097-061830- Dallas-Polk-Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska- Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur- Wayne-Appanoose-Davis- 1225 PM CST Sat Mar 5 2022 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight There is an enhanced risk for severe weather later this afternoon into early this evening. Damaging wind gusts, tornadoes, and hail will be possible during this timeframe. A Wind Advisory is in effect for central and southern Iowa tonight. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Sunday through Friday Rainfall from the Saturday storms will runoff into area rivers and cause within bank rises. Where river ice remains, particularly over northern Iowa, it is possible ice jams could develop and cause localized flooding Sunday or early next week. A wintry mix and snow is possible Sunday night into Monday. At least minor snow accumulations are possible with the highest confidence in accumulations over southeastern Iowa. .SPOTTER INFORMATION STATEMENT... Spotters may be needed this afternoon and early evening.
In the hours before
Local storm report, Mar 5, 4:09 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
409 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 4 W ORIENT 41.20N 94.49W
03/05/2022 E1.00 INCH ADAIR IA PUBLIC
HAIL REPORT OF 1 INCH VIA SPOTTERNETWORK W
OF ORIENT SN#52260.
&&
AVLocal storm report, Mar 5, 4:16 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 3 ENE ORIENT 41.22N 94.36W
03/05/2022 E2.50 INCH ADAIR IA TRAINED SPOTTER
SPOTTER REPORT OF ONGOING TENNIS BALL HAIL
EAST NORTHEAST OF ORIENT.
&&
AVLocal storm report, Mar 5, 4:20 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
420 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO 1 NW CROMWELL 41.05N 94.48W
03/05/2022 ADAMS IA STORM CHASER
STORM CHASER REPORT OF TORNADO NW OR
CROMWELL VIA TWITTER.
&&
AVLocal storm report, Mar 5, 4:23 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
423 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 1 NW ORIENT 41.21N 94.43W
03/05/2022 E2.00 INCH ADAIR IA STORM CHASER
2+ INCH HAIL REPORT VIA STORM CHASER ON
TWITTER NW OR ORIENT, IA.
&&
AVLocal storm report, Mar 5, 4:25 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
425 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL ORIENT 41.20N 94.41W
03/05/2022 E2.00 INCH ADAIR IA TRAINED SPOTTER
TRAINED SPOTTER REPORT OF 2 INCH HAIL IN
ORIENT, IA SN#52263.
&&
AVLocal storm report, Mar 5, 4:27 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
427 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM FUNNEL CLOUD 6 WSW MACKSBURG 41.19N 94.30W
03/05/2022 ADAIR IA TRAINED SPOTTER
TRAINED SPOTTER REPORT OF A FUNNEL CLOUD 6
MILES WEST SOUTHWEST OF MACKSBURG, IA
SN#52264.
&&
AVThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:32 AM CST | Wind Advisory | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 31 more | 23 hr |
| Mar 5, 3:45 AM CST | Special Weather Statement | DMX | Adair, Cass | 45 min |
| Mar 5, 4:36 AM CST | Special Weather Statement | DMX | Adair, Guthrie | 39 min |
| Mar 5, 8:50 AM CST | Special Weather Statement | DMX | Ringgold | 25 min |
| Mar 5, 9:25 AM CST | Special Weather Statement | DMX | Clarke, Decatur, Lucas | 50 min |
| Mar 5, 9:49 AM CST | Special Weather Statement | DMX | Monroe | 26 min |
| Mar 5, 12:51 PM CST | Special Weather Statement | DMX | Adair | 24 min |
| Mar 5, 1:10 PM CST | Special Weather Statement | DMX | Madison, Polk | 35 min |
| Mar 5, 1:37 PM CST | Special Weather Statement | DMX | Jasper | 23 min |
| Mar 5, 1:51 PM CST | Special Weather Statement | DMX | Marshall | 24 min |
| Mar 5, 2:00 PM CST | Severe Thunderstorm Warning | DMX | Jasper, Marshall | 25 min |
| Mar 5, 2:08 PM CST | Special Weather Statement | DMX | Black Hawk, Bremer, Grundy | 52 min |
| Mar 5, 2:17 PM CST | Special Weather Statement | DMX | Tama | 28 min |
| Mar 5, 2:35 PM CST | Special Weather Statement | DMX | Black Hawk | 25 min |
| Mar 5, 3:17 PM CST | Severe Thunderstorm Warning | DMX | Adams, Taylor, Union | 43 min |
| Mar 5, 3:22 PM CST | Tornado Warning | DMX | Audubon, Cass | 12 min |
| Mar 5, 3:26 PM CST | Tornado Warning | DMX | Adams, Taylor | 49 min |
| Mar 5, 3:33 PM CST | Severe Thunderstorm Warning | DMX | Audubon | 27 min |
| Mar 5, 3:36 PM CST | Tornado Warning | DMX | Adair, Adams, Taylor, Union | 39 min |
| Mar 5, 3:48 PM CST | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 27 min |
| Mar 5, 4:11 PM CST | Tornado Warning | DMX | Adair, Madison, Union | 35 min |
| Mar 5, 4:53 PM CST | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk | 37 min |
| Mar 5, 4:56 PM CST | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Wayne | 34 min |
| Mar 5, 5:03 PM CST | Tornado Warning | DMX | Decatur, Lucas, Wayne | 27 min |
| Mar 5, 5:05 PM CST | Tornado Warning | DMX | Jasper, Polk, Warren | 40 min |
| Mar 5, 5:13 PM CST | Severe Thunderstorm Warning | DMX | Decatur, Lucas, Wayne | 32 min |
| Mar 5, 5:16 PM CST | Tornado Warning | DMX | Decatur, Wayne | 29 min |
| Mar 5, 5:19 PM CST | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Story | 41 min |
| Mar 5, 5:23 PM CST | Tornado Warning | DMX | Clarke, Decatur, Lucas, Wayne | 37 min |
| Mar 5, 5:35 PM CST | Tornado Warning | DMX | Jasper, Marshall | 40 min |
| Mar 5, 5:36 PM CST | Tornado Warning | DMX | Appanoose, Lucas, Wayne | 24 min |
| Mar 5, 5:52 PM CST | Tornado Warning | DMX | Lucas, Marion, Monroe | 23 min |
| Mar 5, 5:53 PM CST | Severe Thunderstorm Warning | DMX | Jasper, Marion, Marshall, Polk, Warren | 41 min |
| Mar 5, 5:53 PM CST | Tornado Warning | DMX | Appanoose, Monroe, Wayne | 37 min |
Nearby
Tornado Warnings in Iowa, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.